I take my birth control pill at the same time as my Lamictal (anti-seizure medication). I know that the combination reduces the effectiveness of the birth control. I'm not concerned about getting pregnant but I am annoyed by the amount of break through bleeding I've been having (constant). Should I stop taking them together and take them at separate times of the day, or will this have zero effect on the interaction?
Hey there. I'm new to posting on this fantastic site though I Have been helped immensely by it for years.
I've been titrating up on Lamictal since June 1st. Until I get to 200mgs, the dose I'm at stops working after a few weeks. I am currently at 150mg that I started 2 days ago. I have NO appetite and night sweats because of it. But I feel amazing, so oh well.
Last month I began taking birth control pills along with Lamictal. My period was a week late and I have been bleeding significantly for 8 days. I stopped the birth control because I'm getting my tubes tied in 2 weeks.
Taking birth control AND Lamictal lowers the efficacy of BOTH by 1/2--- 50%--- half!!! I found this out via research and told my pdoc. He checked his little interactions book and titrated me up last month from 25mgs to 100mgs. I told him I was starting birth control on Sunday. He said go up to 50mg today. Start your birth control on Sunday and go up to 100mg on Monday. He also said that if I didn't begin birth control for any reason on Sunday, then do not go up to 100. Be well soon and I hope this helps.
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Feb 2014 • 1 answer
Updated 16 Jun 2014 • 1 answer
Updated 16 Dec 2014 • 1 answer
Updated 17 Jan 2015 • 1 answer
Birth Control Pills - I finished my pills,for example,last night was my last taking pill,and tonight
Updated 28 Jun 2018 • 1 answer